Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Feel drowsy, high blood sugar. Taking Galvusmet and Lantus Solostar. Suggestion?

I am 60 yrs old diabetic , male, taking galvusmet 50/500 morning and night, at 7 PM i take 16 units of Lantus SoloStar next morning my fasting test shows 220 and 2 hours after meals show 315 my blood sugar is not coming down my weight 85 kgs, no high BP at about 11 am i feel drousy for about an hour then i am ok kindly advise
Asked On : Fri, 21 Dec 2012
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi there,
Thank you for writing to us.
Since your blood glucose is not coming down you need to increase the dose of Lantus by four units now and then increase the dose of lantus by two units everyday.
I usually go to a maximum of 30 units of lantus in any given patient but many diabetologists go even higher up to 50 units as well.
If your blood glucose is still not controlled by increasing dosage of lantus the best way to control your blood glucose level is to start you on a "basal-bolus regimen".
In this regimen you will be given Lantus at bed time or at anytime during the day (should be the same time everyday along with premeals insulin which would usually be a short acting insulin given before each meal ---- before the three main meals.
So that is how your blood glucose should be managed as far as I am concerned.
Kindest Regards
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor